Alert archive / California / Wind Advisories in 2007

Wind Advisory 6, NWS Sacramento, CA

April 15, 2007

NWS Sacramento, CA issued this wind advisory at Apr 15, 2007, 1:39 AM PDT. It took effect at Apr 15, 2007, 10:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 1:39 AM PDT (08:39 UTC)
In effect from
Apr 15, 2007, 10:00 AM PDT
Expired
Apr 15, 2007, 7:08 PM PDT
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 150839
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
139 AM PDT SUN APR 15 2007

...GUSTY WINDS ACROSS THE AREA TODAY...

.STRONG HIGH PRESSURE WILL BUILD INTO OREGON TODAY AS A STORM
SYSTEM MOVES EAST OF CALIFORNIA. THE DRIER AND WARMER AIR ALOFT
WILL CAUSE GUSTY WINDS ACROSS THE VALLEYS OF INTERIOR NORTHERN
CALIFORNIA. NORTH WINDS WILL INCREASE TO 20 TO 35 MPH BY THIS
AFTERNOON. GUSTS TO 45 MPH ARE POSSIBLE. LOCAL GUSTS OVER 50 MPH
MAY OCCUR OVER THE HIGHER ELEVATIONS OF LAKE COUNTY AND THE
WESTERN SACRAMENTO AND SAN JOAQUIN VALLEYS THIS AFTERNOON AND
EVENING.

WINDS WILL SUBSIDE AROUND SUNSET. ANYONE DRIVING HIGH PROFILE
VEHICLES SHOULD BE PREPARED FOR SUDDEN...STRONG WIND GUSTS
INTO THIS EVENING.


CAZ015>019-064-151800-
/O.NEW.KSTO.WI.Y.0006.070415T1800Z-070416T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
139 AM PDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY THIS
AFTERNOON. GUSTS TO 45 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL
BE OVER THE HIGHER ELEVATIONS OF LAKE COUNTY...AND ALONG THE
WESTERN EDGES OF THE SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN
VALLEY. LOCAL GUSTS OVER 50 MPH MAY OCCUR IN THESE AREAS. WINDS
WILL DECREASE AROUND SUNSET.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SG
3 follow-up statements
000 
WWUS76 KSTO 151653
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
953 AM PDT SUN APR 15 2007

...GUSTY WINDS ACROSS THE AREA TODAY...

.STRONG HIGH PRESSURE WILL BUILD INTO OREGON TODAY AS A STORM
SYSTEM MOVES EAST OF CALIFORNIA. THE DRIER AND WARMER AIR ALOFT
WILL CAUSE GUSTY WINDS ACROSS THE VALLEYS OF INTERIOR NORTHERN
CALIFORNIA. NORTH WINDS WILL INCREASE TO 20 TO 35 MPH BY THIS
AFTERNOON. GUSTS TO 45 MPH ARE POSSIBLE. LOCAL GUSTS OVER 50 MPH
MAY OCCUR OVER THE HIGHER ELEVATIONS OF LAKE COUNTY AND THE
WESTERN SACRAMENTO AND SAN JOAQUIN VALLEYS THIS AFTERNOON AND
EVENING.

WINDS WILL SUBSIDE AROUND SUNSET. ANYONE DRIVING HIGH PROFILE
VEHICLES SHOULD BE PREPARED FOR SUDDEN...STRONG WIND GUSTS INTO
THIS EVENING.

CAZ015>019-064-160100-
/O.EXT.KSTO.WI.Y.0006.070415T1700Z-070416T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
953 AM PDT SUN APR 15 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTH TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY THIS
AFTERNOON. GUSTS TO 45 MPH ARE POSSIBLE. THE STRONGEST WINDS WILL
BE OVER THE HIGHER ELEVATIONS OF LAKE COUNTY...AND ALONG THE
WESTERN EDGES OF THE SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN
VALLEY. LOCAL GUSTS OVER 50 MPH MAY OCCUR IN THESE AREAS. WINDS
WILL DECREASE AROUND SUNSET.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JCLAPP
000 
WWUS76 KSTO 152306
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
406 PM PDT SUN APR 15 2007

...GUSTY WINDS ACROSS THE AREA WILL CONTINUE INTO THE EVENING...

.STRONG HIGH PRESSURE BUILDING OVER OREGON TODAY HAS GENERATED
STRONG WINDS ACROSS THE REGION TODAY. NORTH WINDS 20 TO 35 MPH
WITH GUSTS TO 45 MPH WILL CONTINUE INTO THE EVENING OVER THE
HIGHER ELEVATIONS OF LAKE COUNTY AND THE SACRAMENTO AND 
NORTHERN SAN JOAQUIN VALLEYS.

WINDS WILL SUBSIDE AROUND SUNSET BUT MAY REMAIN BREEZY OVERNIGHT
FOR SOME LOCATIONS. ANYONE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR SUDDEN...STRONG GUSTY CROSS WINDS INTO THIS EVENING.

CAZ015>019-064-160300-
/O.CON.KSTO.WI.Y.0006.000000T0000Z-070416T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
406 PM PDT SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH WITH
CONTINUE INTO THE EVENING. THE STRONGEST WINDS WILL BE OVER THE
HIGHER ELEVATIONS OF LAKE COUNTY...AND ALONG THE WESTERN SIDE OF
THE SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. LOCAL GUSTS
TO 45 MPH MAY OCCUR IN THESE AREAS. THE WINDS WILL DECREASE AROUND
SUNSET.

STRONG AND GUSTY CROSS WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RB
000 
WWUS76 KSTO 160208
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
708 PM PDT SUN APR 15 2007


CAZ015>019-064-160315-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-070416T0300Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
708 PM PDT SUN APR 15 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE CENTRAL VALLEY AND OVER SOUTHERN LAKE COUNTY HAVE
SUBSIDED TO LOWER LEVELS. AT 7 PM GENERALLY THE WINDS WERE 
BETWEEN 10 AND 20 MPH WITH SOME GUSTS AROUND 25 MPH. THE WINDS
WILL CONTINUE TO DECREASE OVERNIGHT BUT REMAIN LOCALLY BREEZY
ALONG THE WEST SIDE OF THE CENTRAL VALLEY.

$$
RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:30 PM PDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 14, 9:30 PM PDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PDT SAT APR 14 2007

.DISCUSSION...
THE BACK SIDE OF THE TROUGH OF LOW PRESSURE IS OVER INTERIOR
NORTHERN CALIFORNIA MOST OF THE SHOWER ACTIVITY IS FROM THE CENTRAL
SACRAMENTO VALLEY SOUTHWARD WITH THE BULK OF THE ACTIVITY ON THE
WESTERN SIDE OF THE VALLEY. THE CLOUDS WILL BE SLOW TO CLEAR BUT
EVENTUALLY TO TO CLEAR FROM NORTH TO SOUTH AFTER MIDNIGHT...WITH
THE SAN JOAQUIN VALLEY PROBABLY NOT CLEARING UNTIL THE DAY LIGHT
HOURS ON SUNDAY. MOSTLY ISOLATED ACTIVITY IS EXPECTED TO CONTINUE
OVER THE MOUNTAINS MOST OF THE NIGHT. AS A RESULT OF THE SLOWER
CLEARING I HAVE INCREASED OVERNIGHT LOW TEMPERATURES.

ON SUNDAY A MODERATE NORTHERLY WIND EVENT WILL SET UP THAT COULD
REACH WIND ADVISORY CRITERIA IN THE CENTRAL VALLEY AND FOR THE
COASTAL RANGE FROM SOUTHWEST SHASTA COUNTY THROUGH SOUTHERN LAKE
COUNTY.

&&

.AVIATION...
MAINLY VFR CONDITIONS FOR THE CENTRAL VALLEY OVERNIGHT WITH SCT SHRA
FROM THE CENTRAL VALLEY SOUTHWARD...ISOLD TO THE NORTH UNTIL 07Z.
SHRA ENDING FROM NORTH TO SOUTH BETWEEN 08Z CENTRAL SAC VLY TO 12Z
FOR THE SAN JOAQUIN VALLEY. MOUNTAINS WILL REMAIN OBSCD IN CLOUDS
UNTIL 08Z THEN IMPROVE TO VFR BY 12Z TO 14Z. GUSTY NORTHERLY WINDS
MAY START TO OCCUR OVER PARTS OF THE COASTAL RANGE AFT 09Z WHILE IN
THE VLY GUSTY WINDS TO 30KT COULD START BETWEEN 15Z-18Z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 14, 5:50 AM PDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
550 AM PDT SAT APR 14 2007

CAZ013>019-063-064-066>069-151400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
550 AM PDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC FRONTAL SYSTEM MOVING THROUGH NORTHERN CALIFORNIA WILL
BRING RAIN TO THE AREA WITH SNOW AND GUSTY WINDS OVER THE NORTHERN
MOUNTAINS TODAY. UP TO 6 INCHES OF SNOW MAY FALL OVER THE HIGHEST
PEAKS...BUT LESSER AMOUNTS ARE EXPECTED OVER MOUNTAIN PASSES.
THUNDERSTORMS ARE POSSIBLE IN THE CENTRAL VALLEY AND DELTA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

GUSTY WINDS ARE POSSIBLE ALONG THE COASTAL MOUNTAINS...LAKE COUNTY
AND WESTERN FOOTHILLS SUNDAY AND SUNDAY NIGHT. ANOTHER WEATHER
SYSTEM MAY AFFECT THE REGION TUESDAY.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Apr 14, 9:58 PM PDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
958 PM PDT SAT APR 14 2007

CAZ013>019-063-064-066>069-150700-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
958 PM PDT SAT APR 14 2007

...GUSTY NORTH WINDS FOR SUNDAY AND SUNDAY NIGHT FOR INTERIOR
NORTHERN CALIFORNIA...

AS THE CURRENT STORM SYSTEM DIMINISHES OVERNIGHT THE SKIES WILL
GRADUALLY CLEAR AFTER MIDNIGHT THROUGH SUNDAY MORNING FROM NORTH
TO SOUTH.

GUSTY WINDS ARE THE MAIN CONCERN FOR THE MOUNTAINS...FOOTHILLS AND
CENTRAL VALLEY ON SUNDAY AND SUNDAY NIGHT. THE STRONGEST WINDS
DURING THE DAY WILL BE OVER HIGHER TERRAIN OF LAKE COUNTY AND THE
WESTERN SACRAMENTO AND SAN JOAQUIN VALLEYS. WINDS IN THE CENTRAL
VALLEY COULD BE AS HIGH AS 20 TO 25 MPH WITH GUSTS AROUND 35 MPH.
STRONG EASTERLY GUSTS ARE EXPECTED TO INCREASE OVER THE SIERRA
NEVADA SUNDAY NIGHT WITH GUSTS 40 TO 50 MPH THROUGH EAST TO WEST
FACING CANYONS AND PASSES.

MOTORISTS OF HIGH PROFILE VEHICLES TRAVELING ON SUNDAY SHOULD BE
PREPARED FROM STRONG CROSS WINDS ON AREA ROADWAYS. LISTEN FOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THE
WINDS.

RB
Special weather statement, Apr 14, 10:05 PM PDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT...RESENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
1005 PM PDT SAT APR 14 2007

CAZ013>019-063-064-066>069-150730-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1005 PM PDT SAT APR 14 2007

...GUSTY NORTH WINDS FOR SUNDAY AND SUNDAY NIGHT FOR INTERIOR
NORTHERN CALIFORNIA...

AS THE CURRENT STORM SYSTEM DIMINISHES OVERNIGHT THE SKIES WILL
GRADUALLY CLEAR AFTER MIDNIGHT THROUGH SUNDAY MORNING FROM NORTH
TO SOUTH.

GUSTY WINDS ARE THE MAIN CONCERN FOR THE MOUNTAINS...FOOTHILLS AND
CENTRAL VALLEY ON SUNDAY AND SUNDAY NIGHT. THE STRONGEST WINDS
DURING THE DAY WILL BE OVER HIGHER TERRAIN OF LAKE COUNTY AND THE
WESTERN SACRAMENTO AND SAN JOAQUIN VALLEYS. WINDS IN THE CENTRAL
VALLEY COULD BE AS HIGH AS 20 TO 25 MPH WITH GUSTS AROUND 35 MPH.
STRONG EASTERLY GUSTS ARE EXPECTED TO INCREASE OVER THE SIERRA
NEVADA SUNDAY NIGHT WITH GUSTS 40 TO 50 MPH THROUGH EAST TO WEST
FACING CANYONS AND PASSES.

MOTORISTS OF HIGH PROFILE VEHICLES TRAVELING ON SUNDAY SHOULD BE
PREPARED FROM STRONG CROSS WINDS ON AREA ROADWAYS. LISTEN FOR THE
LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE CONCERNING THE
WINDS.

RB

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.